Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Aug 23, 2007, 9:45 PM CDT for Lee County, Van Buren County, Iowa. It took effect at Aug 24, 2007, 5:57 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 9:45 PM CDT (02:45 UTC)
- In effect from
- Aug 24, 2007, 5:57 AM CDT
- Expired
- Aug 25, 2007, 11:20 AM CDT
- In force
- 29 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Lee County, IA, Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Keosauqua (KEQI4).
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 23, 8:50 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 23, 8:50 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 850 PM CDT THU AUG 23 2007 .UPDATE...VERY CONCISE UPDATE DUE TO BUSY AND DYNAMIC NATURE WITH 23-01Z ANALYSIS TIERING PROCEDURE SUPPORTING HEAVIEST AND STRONGEST STORMS TO REDEVELOP OVERNIGHT TO OUR SW NEAR MO/NE/IA AS CURRENTLY HAPPENING AND MOVE ACROSS CENTRAL SECTIONS OF FORECAST AREA...ROUGHLY CENTRAL 1/2. THE HEAVIEST RAINS AND STRONGEST STORMS NEXT 6 TO 9 HOURS SUGGESTED ALONG AND BETWEEN HIGHWAY 30 AND HIGHWAY 34 CORRIDORS. THIS IS AN EXCEPTIONALLY SIGNIFICANT HYDROLOGIC SITUATION WITH VERY MOIST SOILS. EXPECT LARGE AREAS OF ADDITIONAL 1 TO 3 INCH AMOUNTS WITH LOCALLY HIGHER AMOUNTS OF 4 OR MORE THAT WILL PRODUCE FLASH FLOODING AND RIVER FLOODING. STRONGEST STORMS WILL STILL BE CAPABLE OF STRONG WINDS OF 30 TO 50 MPH WITH ISOLATED DAMAGING WINDS OF 60 MPH POSSIBLE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1055 AM CDT THU AUG 23 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL. RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY RIVERS...PARTICULARLY ON THE ROCK RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND DAMAGING WINDS. SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL OVER 1 INCH AS WELL AS ANY FLOODING. MAYES
In the hours before
Local storm report, Aug 23, 8:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST BIRMINGHAM 40.88N 91.95W
08/23/2007 E60 MPH VAN BUREN IA LAW ENFORCEMENT
WIND PUSHED A TRUCK ACROSS A PARKING LOT
&&
RAYWLocal storm report, Aug 23, 8:30 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E45 MPH DES MOINES IA AMATEUR RADIO
&&
RAYWLocal storm report, Aug 23, 8:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST BURLINGTON 40.81N 91.12W
08/23/2007 E60 MPH DES MOINES IA LAW ENFORCEMENT
WINDS GUSTING FROM 40 TO 60 MPH
0832 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E55 MPH DES MOINES IA FIRE DEPT/RESCUE
&&
RAYWLocal storm report, Aug 23, 8:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
843 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 3 ENE GEODE STATE PARK 40.83N 91.33W
08/23/2007 E55 MPH DES MOINES IA LAW ENFORCEMENT
NEAR HARMONY CHURCH BY GEODE
&&
RAYWLocal storm report, Aug 23, 8:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E55 MPH DES MOINES IA LAW ENFORCEMENT
50 TO 55 MPH WIND GUSTS BETWEEN MIDDLETOWN AND DANVILLE
ON OLD HIGHWAY 34.
&&
RAYWLocal storm report, Aug 23, 9:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/23/2007 M2.32 INCH KEOKUK IA TRAINED SPOTTER
MEASURED AMOUNT SINCE MIDNIGHT.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 64 min |
| Aug 23, 7:50 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Van Buren | 73 min |
| Aug 23, 8:20 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 55 min |
| Aug 23, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 62 min |
| Aug 23, 9:45 PM CDT | River Flood Warning | DVN | Lee | 60 hr |
| Aug 23, 9:53 PM CDT | Flash Flood Warning | DVN | Keokuk | 6 hr |
| Aug 23, 10:03 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 24 hr |
| Aug 23, 10:12 PM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 6 hr |
| Aug 23, 10:52 PM CDT | River Flood Advisory | DVN | Clinton, Scott | 24 hr |
| Aug 23, 10:52 PM CDT | River Flood Advisory | DVN | Muscatine, Scott | 24 hr |
| Aug 23, 10:59 PM CDT | Flash Flood Warning | DVN | Henry | 5 hr |
| Aug 23, 11:46 PM CDT | Flash Flood Warning | DVN | Des Moines, Lee | 6 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Johnson, Washington | 38 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Keokuk | 47 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Henry, Jefferson, Washington | 38 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 5 days |
| Aug 24, 7:59 AM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 6 hr |
| Aug 24, 7:59 AM CDT | Flash Flood Warning | DVN | Jefferson | 6 hr |
| Aug 24, 12:06 PM CDT | River Flood Advisory | DVN | Jones, Linn | 4 days |
| Aug 24, 12:06 PM CDT | River Flood Advisory | DVN | Cedar, Johnson, Linn | 5 days |
| Aug 24, 12:53 AM CDT | Flash Flood Warning | DVN | Henderson | 6 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 30 hr |
| Aug 24, 9:49 AM CDT | Flash Flood Warning | DVN | Clark, Scotland | 6 hr |
| Aug 24, 10:23 AM CDT | River Flood Warning | DVN | Clark | 34 hr |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.